Title

A Note on the Numerical Solution of High-Order Differential Equations

Publication Type

Journal Article

Publication Date

2003

Abstract

Numerical solution of high-order differential equations with multi-boundary conditions is discussed in this paper. Motivated by the discrete singular convolution algorithm, the use of fictitious points as additional unknowns is proposed in the implementation of locally supported Lagrange polynomials. The proposed method can be regarded as a local adaptive differential quadrature method. Two examples, an eigenvalue problem and a boundary-value problem, which are governed by a sixth-order differential equation and an eighth-order differential equation, respectively, are employed to illustrate the proposed method.

Keywords

High-order differential equation, Multi-boundary conditions, Local adaptive differential quadrature method

Discipline

Business

Research Areas

Operations Management

Publication

Journal of Computational and Applied Mathematics

Volume

159

Issue

2

First Page

387

Last Page

398

ISSN

0377-0427

Identifier

10.1016/s0377-0427(03)00541-7

Publisher

Elsevier